What is wrong with me?

Discussion in 'Weight Watchers' started by Sparkle, 18 February 2007 Social URL.

  1. Sparkle

    Sparkle Gold Member

    Posts:
    1,643
    Likes Received:
    136
    Diet:
    Weight Watchers
    My moods are swinging like crazy. One minute (okay for a while) I'm feeling really low, unmotivated, thinking I'm never going to be able to achieve my goals or be happy. The next (only for a little while) I'm filled with optimism, motivation and looking towards the future.

    I live with my parents, and I've just woken my mum up to tell her I think I might be depressed again. She asked why, and I said because I'm feeling low a lot of the time - said I might make an appointment with the doctor. But I'm worried she's not going to listen as when I went about being unable to sleep, she said that she doesn't think I'm depressed because I was explaining it so well. So I couldn't really think how to explain it better to my mum, so I went to bed and cried... for a couple of minutes. Then I started being hopeful and thinking I might not be depressed - because this is nothing like the last time I was.

    Maybe I'm not eating the right foods and getting the right vitamins. I've strictly been on a diet now since the beginning of the year. Not particuarly well balanced if I'm honest, but a diet and have lost nearly a stone (over 4 stone in total).

    I've been feeling pretty low since the new year, with everything going on at work and all... and then have been struggling to sleep recently, and getting panicky. I'm wondering if it's low serotonin levels, and if there's anything I can do to help this - anything other then going on anti-depressents, because right now I'm panicking about going back on them. I don't want to.

    Oh, and I'm really lonely, and don't have any real close friends (IRL) that I can trust with anything, and never really have. Which is making me feel even more lonely.

    I know you're going to tell me to see the doctor - but to be quite honest, I'm fed up of going backwards and forwards and can't actually afford another prescription right now. (Two prescriptions in as many weeks, one for anxiety tablets, and the other for sleeping tablets).


    Anyway, sometimes you can treat low serotonin levels with exercise, supplements, and certain foods.

    My moods are changing so much, and so quickly. What's wrong with me?




     
  2. Avatar

    MiniMins.com Matched Content

  3. Starlight

    Starlight Gold Member

    Posts:
    37,910
    Likes Received:
    1,128
    Diet:
    Weight Watchers
    Sparkle it really does sound as if youre suffering from depression. Ive been there and know how it feels. I know you dont want to go to the doctors but Im sure you also know you HAVE to! *HUGS* I resisted for ages too, I didnt want the 'stigma' of being on anti depressants.

    I think going to your counsellor is a great idea too, sometimes talking to people who arent too closely involved (like your mum) is much more beneficial.

    This WILL pass, honest. Just do whats best for you. Youre doing so well with your diet, dont give up on that. I miss you around the boards but your health is so much more important.

    Just know were here for you, and I know being at the other end of the computer isnt the biggest help in the world it IS still a help (I hope)

    If you ever want to talk off boards, just shout, feel free to PM, MSN or email me

    I wish I could do or say more

    *HUGS*
     
  4. Isobel1965

    Isobel1965 Gold Member

    Posts:
    8,051
    Likes Received:
    209
    Sparkle - hun - one of my oldest friends is the blues (sorry, I'm a big Steve Earle fan!) so it certainly sounds to me as if you are depressed.

    For me - the best way to get out of the black pit is a short course of happy pills - citalopram to be precise. I think they're wonderful and have helped me sort myself out twice now.

    If you really don't want to go down that route, have you tried St John's Wort? I know that it can have side effects but can't remember what they are right now - is it to do with making the pill less effective or something???

    Failing that - if you try a diet of superfoods, with lots of colourful things, that's supposed to help improve your mood too.

    Personally, I've never felt better than when SSing with CD - because it's the first time in my life that I was getting all of my daily nutrients and losing weight, which dramatically improved my self-esteem.

    I do feel for you, hun - I've been there (recently) and got the damn t-shirt.

    It is a chemical thing - there's nothing 'wrong' with you - only the most intelligent people get depressed!!

    xxxxxxxxxxxxxxxxx
     
  5. Bethany246

    Bethany246 Banned

    Posts:
    1,493
    Likes Received:
    35
    Diet:
    Weight Watchers
    Hiya Sparkle

    I am a bit like you I am getting emotional quite reguarly I just break down in tears and i cant help it and also my weight is getting me down and I think people are talking about me so I have made a appointment to see my doctor too and I also worry over anything really and botherd about other people instead of looking after myself .It has just come on a few weeks ago so I willsee when I go to doctors what It is caused by .

    Hope you soon feel better sparkle
    Take care
    Bethany
     
  6. Sparkle

    Sparkle Gold Member

    Posts:
    1,643
    Likes Received:
    136
    Diet:
    Weight Watchers
    Having just sat down and had a proper talk with my parents, we've been trying to work out when I started feeling low - it was around the same time I started the pill just under 3 months ago!! We also remembered that when I came off the pill over a year ago I felt a lot better and had previously been quite low and unhappy on it.

    So I'm coming off the pill, and looking at other options to regulate my periods (don't need contraception). I'm looking at Magnesium 30, just trying to read up on the side effects now.

    Also going to get some 5-HTP to help increase serotonin levels. I'll see how I go, and if this doesn't work I'll go to the doctor.
     
  7. Joey

    Joey Member

    Posts:
    15
    Likes Received:
    1
    Diet:
    Cambridge Diet
    Sparkle

    Hi sparkle,
    Firstly i do not like anti-depressants very much they are prescribed far to easily these days, i am not saying that they have their place in medicine but they simply mask the initial problems that someone is encountering without getting to the root of the problem, hence why people have to use them a number of times. I think that you are on the right lines about your pill, consider chatting to your GP about changing it ect, also i would recommend seeing your counsellor but for a regular continuous period of time, not two sessions and finish, if you have a good counsellor that shouldn't happen. If you find that that is not for you then i suggest a referral to the secondary care services through your GP for a thorough assessment of your needs and long term care plan to help, they offer psychotherapy, group work as well as closely monitored use of medication.

    Hope that helps.

    Joey
     
  8. Starlight

    Starlight Gold Member

    Posts:
    37,910
    Likes Received:
    1,128
    Diet:
    Weight Watchers
    Sparkle, Im glad youve worked out a possible cause for this. Definitely go and see your GP and see what he/she has to say. He still may suggest anti depressants but thats up to you whether you go down that route. I know when I was depressed I resisted for ages and when I finally gave in and took them I was so glad I did.

    Let us know how youre getting on, hope to see you back posting properly again soon

    *HUGS*
     
  9. Marie_D

    Marie_D Gold Member

    Posts:
    4,002
    Likes Received:
    87
    I'm afraid I'm not going to be of any help what so ever on this because I have no experience of clinical depression to refer to, however, it sounds to me like your pill is a very likely cause so I think you're probably on the right track to consider coming off of it.

    The pill can have so many different effects of different people, I know when I started taking mine I had to try a good few before I found one that didn't make me sick or affect me in some other way, so it could very well be that.

    Like I said, I don't have any experience of clinical depression so I'm a bit nervous of commenting on it, but I know you've been having a hard time at work lately and I'm wondering if your mood changes could be a result of that - which I assume would be different that clinical depression and not treatable with anti-depressants. You said that you feel different now than you did when you had depression before, so that sounds like maybe this time it could be something different, this time you could just be feeling 'down' about things as opposed to actually being 'depressed'...which of course would be a good thing, because it's something you might be able to change without the intervention of medication.

    I'm sorry I can't help you with this, but I hope your coming off the pill helps and I hope you're feeling better soon.

    Big hug hun ;)
     
Popular Forums
  1. MiniMins.com is a weight loss support community helping each other on their weight loss journey. We have a multitude of forums, from Slimming World and Exante, to Success Stories. Click the logo at the top right to return to the forum home page at any time.
Loading...